Hi Joel I am sorry that you are going through all this, It seems that you have been going to a lot of DRs, and no anwers to your problem, well I am not a Dr, but maybe you should check you BP laying down and then again standing up 10-15 mins later and see what happens , also check your resting and standing heart rate. Keep a record of this, Do this for about 2 weeks every day and take this to your cardiologist to see what he thinks, you might have a form of dysautonomia (POTS) that might be causing your symptoms.
I have POTS and also have my BP higher when I stands up and I do feel the tremours and palpitations. I also take Toprol for the Heart Rate, and try to get enough liquids in, we can get dehydrated and make thye symptoms worse, you say that you like to play sports, make sure that you drink plenty of water and gatoraide (electrolytes)
I hope this can help some.
Thank you so much. Thats a new one. I drink plenty of water but I dont sweat much. Just break out in hot flashes occasionally. My hands get clammy. Everyone tells me I have anger issues and get agitated easily which could affect my BP. I think Im fine with my attitude but my family thinks otherwise. Thanks again.
Hey man, I'm a 1st year med student so if anything i say conflicts with a doctor, they are probly right and not me. That said my dad has high blood pressure so i've researched it as much as i can. The metoprolol is a blocker of epinephrine(or epi for short, this is the same thing as adrenalin). Epi makes you're heart beat faster and harder, so that drug is only effective in stopping your body from raising your heart rate more than its baseline. You can't live with epi in you all the time, so if your pressure is still high when your body isn't producing epinephrine, then you probably won't gain much of an effect from it.
The other way to decrease BP is to decrease the amount of blood you have at any given time, basically by peeing it out. When you have less blood in all your veins, the pressure must go down (based on physics). My dad is prescribed diuretics (drugs that make you pee) to get this done. I'd say you should ask your doctor if these would be good for you. The more water you drink, the more blood you have in you, so i'd ask the doc about your drinking habits too (too much water could actually be bad for you in this case). Also diuretics are pretty safe, cranberry juice is a pretty strong natural one to start with.
I'd say go for 3 days drinking 2 or 3 glasses of cranberry juice a day and check your BP to see if it drops.. just make sure you spread out your cranberry juice drinking.
In any rate ask your doctor about diuretics they could help
Really....I drink lots of water. I'll try to cut it down and drink a little more cran juice. What do you think about Pepito6 's believes..that it could be Dysautonomia.or POTS. Thanks so much doc and good luck to you.
All I know about POTS is that to be diagnosed your pulse needs to jump by about 30 beats per minute after lying down on your back for an extended period of time before standing up. To test that one, the next time you wake up check your pulse while still lying down, then stand up, wait 2 minutes and check your pulse again. To be safe check it another 10 minutes after that but you should be able to see in either one. Your pulse should increase some, but not by 30 (its harder for you heart to pump against gravity when your standing than lying down). Other than that I really don't know much about Pepito6's response.
And seriously don't go overboard with the cranberry or the cutting down of water. Dehydration is not something you want either, so if you feel really thirsty, drink some fluids. A check to see if you've taken it too far is if you stop having to pee completely or if your pee is unusually dark. If you wanna know anymore on dehydration check here (wikipedia link)
let me know how it goes.
Well, I went into FIB 3 months ago after a night of alittle alcohol and was admitted to the hospital for a day (it would not go down until the next day). I went into AFIB 2x before but it corrected itself with needing medical attention. As for my pee, I take plenty of vitamin supplements so its always yellow or neon greenish colored. Thanks for your opinion.